Alert archive / Indiana / River Flood Warnings in 2011

River Flood Warning 138, NWS Northern Indiana

December 15, 2011Elkhart County, Noble County, Indiana

NWS Northern Indiana issued this river flood warning at Dec 15, 2011, 2:06 PM EST for Elkhart County, Noble County, Indiana. It took effect at Dec 15, 2011, 9:42 PM EST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2011, 2:06 PM EST (19:06 UTC)
In effect from
Dec 15, 2011, 9:42 PM EST
Expired
Dec 16, 2011, 10:13 PM EST
In force
25 hr
Issued by
NWS Northern Indiana
Flood severity
Minor

Counties Elkhart County, IN, Noble County, IN

The radar

The Northern Indiana radar (KIWX), 16 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Elkhart River at Goshen (GSHI3). The gauge peaked at 7.52 ft at Dec 16, 2011, 6:00 AM EST.

actionminormoderate4681012/1512/1612/1712/18
Action stage
6 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04100500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WGUS43 KIWX 151906
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
206 PM EST THU DEC 15 2011

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  ELKHART RIVER AT GOSHEN AFFECTING ELKHART AND NOBLE COUNTIES

.RECENT HEAVY RAINFALL WILL CAUSE MINOR FLOODING ALONG THE ELKHART
RIVER AT GOSHEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC039-113-161906-
/O.NEW.KIWX.FL.W.0138.111216T0300Z-111218T1000Z/
/GSHI3.1.ER.111216T0300Z.111216T1800Z.111217T1000Z.NO/
206 PM EST THU DEC 15 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ELKHART RIVER AT GOSHEN
* FROM THIS EVENING TO LATE SATURDAY NIGHT.
* AT 2 PM THURSDAY THE STAGE WAS 6.5 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE THURSDAY NIGHT AND
  CREST NEAR 7.5 FEET AROUND  1 PM FRIDAY DECEMBER 16 AND FALL BELOW 
  FLOOD STAGE AROUND  5 AM SATURDAY DECEMBER 17.
* AT 8.0 FEET...SOME RESIDENTIAL AND COMMERCIAL PROPERTIES NEAR SR 
  119 ARE AFFECTED BY HIGH WATER.

$$
3 follow-up statements
192 
WGUS83 KIWX 160246
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
946 PM EST THU DEC 15 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  TIPPECANOE RIVER ABOVE WINAMAC AFFECTING CARROLL...PULASKI AND WHITE
  COUNTIES 
  SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND
  DEFIANCE COUNTIES 
  ELKHART RIVER AT GOSHEN AFFECTING ELKHART AND NOBLE COUNTIES 
  SAINT JOSEPH RIVER MICHIGAN AT SOUTH BEND AFFECTING ELKHART...ST. 
  JOSEPH AND BERRIEN COUNTIES 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 

  EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...
  MIAMI...WABASH AND WHITLEY COUNTIES 
  TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...
  MARSHALL...PULASKI AND STARKE COUNTIES 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH 
  AND STARKE COUNTIES 
  TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS
  COUNTIES 
 
.RECENT HEAVY RAINFALL ACROSS IS CAUSING OR IS EXPECTED TO CAUSE 
FLOODING ALONG AREA RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC049-085-099-131-149-170246-
/O.CON.KIWX.FL.W.0129.000000T0000Z-000000T0000Z/
/ORAI3.2.ER.111216T0015Z.111218T1200Z.000000T0000Z.NR/
946 PM EST THU DEC 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE TIPPECANOE RIVER NEAR ORA
* UNTIL FURTHER NOTICE.
* AT 8 PM THURSDAY THE STAGE WAS 12.1 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.8 FEET AROUND  7 
  AM SUNDAY DECEMBER 18 AND BEGIN FALLING.
* AT 14.0 FEET...EXTENSIVE FLOODING OF RESIDENCES AND LOW LYING AREAS
  BEGINS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 14.2 FEET WHICH OCCURRED 
  ON APR 30 2011.

$$

INC015-131-181-170246-
/O.EXT.KIWX.FL.W.0137.111217T0200Z-000000T0000Z/
/WMCI3.2.ER.111217T0200Z.111220T0600Z.000000T0000Z.NO/
946 PM EST THU DEC 15 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE TIPPECANOE RIVER ABOVE WINAMAC
* FROM FRIDAY EVENING UNTIL FURTHER NOTICE.
* AT 9 PM THURSDAY THE STAGE WAS 9.1 FEET AND RISING.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY NIGHT  AND 
  CREST NEAR 11.7 FEET AROUND  1 AM TUESDAY DECEMBER 20. ADDITIONAL 
  RISES ARE POSSIBLE THEREAFTER.
* AT 11.5 FEET...HOUSES AND LOTS ARE FLOODED IN EASTERN PARTS OF 
  WINAMAC NEAR THE STATE ROUTE 14 BRIDGE. SOME EVACUATIONS BECOME 
  NECESSARY. THE CAMPGROUND AND TOWN PARK IN WINAMAC ARE FLOODED.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.0 FEET WHICH OCCURRED 
  ON FEB 17 2005.

$$

INC017-085-103-169-183-170245-
/O.CON.KIWX.FL.W.0130.000000T0000Z-111217T2024Z/
/NMCI3.1.ER.111215T1015Z.111215T1930Z.111216T2024Z.NO/
946 PM EST THU DEC 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE EEL RIVER AT NORTH MANCHESTER
* UNTIL SATURDAY AFTERNOON.
* AT 8 PM THURSDAY THE STAGE WAS 10.1 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 9.0 FOOT FLOOD STAGE 
  AROUND  3 PM FRIDAY DECEMBER 16.
* AT 10.0 FEET...FLOOD WATERS NEAR LUMBER COMPANY AND TRAILER COURT 
  ON SOUTH MILL STREET.

$$

INC091-141-149-170245-
/O.CON.KIWX.FL.W.0131.000000T0000Z-111223T0000Z/
/DAVI3.1.ER.111215T1037Z.111216T0600Z.111222T0000Z.NO/
946 PM EST THU DEC 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL THURSDAY DECEMBER 22.
* AT 9 PM THURSDAY THE STAGE WAS 11.2 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 11.3 FEET AROUND  1 
  AM FRIDAY DECEMBER 16 AND FALL BELOW FLOOD STAGE AROUND  7 PM 
  WEDNESDAY DECEMBER 21.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.

$$

INC003-033-OHC039-170245-
/O.EXT.KIWX.FL.W.0135.111216T0358Z-000000T0000Z/
/NVLI3.1.ER.111216T0358Z.111219T0000Z.000000T0000Z.NO/
946 PM EST THU DEC 15 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE
* UNTIL FURTHER NOTICE.
* AT 9 PM THURSDAY THE STAGE WAS 11.9 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE THURSDAY NIGHT AND
  CREST NEAR 12.9 FEET AROUND  7 PM SUNDAY DECEMBER 18. ADDITIONAL 
  RISES ARE POSSIBLE THEREAFTER.
* AT 12.0 FEET...DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF 
  NEWVILLE FLOODS. AGRICULTURAL AND LOW LANDS FLOOD ALONG THE ST. 
  JOSEPH RIVER TO THE CEDARVILLE RESERVOIR.

$$

OHC039-051-171-170245-
/O.CON.KIWX.FL.W.0134.000000T0000Z-000000T0000Z/
/STRO1.1.ER.111215T1806Z.111218T1800Z.000000T0000Z.NO/
946 PM EST THU DEC 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE TIFFIN RIVER NEAR STRYKER
* UNTIL FURTHER NOTICE.
* AT 9 PM THURSDAY THE STAGE WAS 11.6 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.2 FEET AROUND  7 
  PM SUNDAY DECEMBER 18 AND BEGIN FALLING.
* AT 13.0 FEET...FLOOD WATERS BEGIN TO AFFECT SOME FARM BUILDINGS 
  NEAR STRYKER AND FLOOD SOME SECONDARY ROADS.

$$

INC039-113-170245-
/O.EXT.KIWX.FL.W.0138.111216T0242Z-111218T0900Z/
/GSHI3.1.ER.111215T2356Z.111216T1200Z.111217T0900Z.NO/
946 PM EST THU DEC 15 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE ELKHART RIVER AT GOSHEN
* FROM THIS EVENING TO LATE SATURDAY NIGHT.
* AT 9 PM THURSDAY THE STAGE WAS 7.1 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 7.4 FEET AROUND  7 
  AM FRIDAY DECEMBER 16 AND FALL BELOW FLOOD STAGE AROUND  4 AM 
  SATURDAY DECEMBER 17.
* AT 7.0 FEET...THE RIVER REACHES FLOOD STAGE. GOSHEN, SHANKLIN, AND 
  ROGERS PARK IN GOSHEN BEGIN TO FLOOD. ISLAND, STUDEBAKER, AND 
  AMERICAN PARKS IN ELKHART BEGIN TO FLOOD.

$$

INC039-141-MIC021-170245-
/O.EXT.KIWX.FL.W.0136.000000T0000Z-111220T0000Z/
/SBNI3.1.ER.111215T1749Z.111216T1800Z.111219T0000Z.NO/
946 PM EST THU DEC 15 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE SAINT JOSEPH RIVER MICHIGAN AT SOUTH BEND
* UNTIL MONDAY EVENING.
* AT 8 PM THURSDAY THE STAGE WAS 6.1 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 5.5 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 6.5 FEET AROUND  1 
  PM FRIDAY DECEMBER 16 AND FALL BELOW FLOOD STAGE AROUND  7 PM 
  SUNDAY DECEMBER 18.
* AT 7.0 FEET...FLOODING IS CONFINED TO PARK LAND AND PARK ROADS. 
  SOME BACKYARD FLOODING MAY OCCUR IN RESIDENTIAL AREAS NEAR THE 
  RIVER.

$$
227 
WGUS83 KIWX 161548
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1048 AM EST FRI DEC 16 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...MIAMI...
  WABASH AND WHITLEY COUNTIES 
  TIPPECANOE RIVER ABOVE WINAMAC AFFECTING CARROLL...PULASKI AND WHITE
  COUNTIES 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND
  STARKE COUNTIES 
  ELKHART RIVER AT GOSHEN AFFECTING ELKHART AND NOBLE COUNTIES 
  SAINT JOSEPH RIVER MICHIGAN AT SOUTH BEND AFFECTING ELKHART...ST. 
  JOSEPH AND BERRIEN COUNTIES 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 

  TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...
  MARSHALL...PULASKI AND STARKE COUNTIES 
  SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB 
  AND DEFIANCE COUNTIES 
  TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS
  COUNTIES 
 
.RECENT HEAVY RAINFALL HAS CAUSED MINOR TO MODERATE FLOODING ALONG
AREA RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC049-085-099-131-149-171548-
/O.CON.KIWX.FL.W.0129.000000T0000Z-000000T0000Z/
/ORAI3.2.ER.111216T0015Z.111218T1200Z.000000T0000Z.NR/
1048 AM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE TIPPECANOE RIVER NEAR ORA
* UNTIL FURTHER NOTICE.
* AT 9 AM FRIDAY THE STAGE WAS 13.0 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.8 FEET AROUND  7 
  PM SUNDAY DECEMBER 18 AND BEGIN FALLING.
* AT 14.0 FEET...EXTENSIVE FLOODING OF RESIDENCES AND LOW LYING AREAS
  BEGINS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 14.2 FEET WHICH OCCURRED 
  ON APR 30 2011.

$$

INC015-131-181-171547-
/O.EXT.KIWX.FL.W.0137.111216T2230Z-000000T0000Z/
/WMCI3.2.ER.111216T2230Z.111219T0600Z.000000T0000Z.NO/
1048 AM EST FRI DEC 16 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE TIPPECANOE RIVER ABOVE WINAMAC
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 10 AM FRIDAY THE STAGE WAS 9.5 FEET AND RISING.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY AFTERNOON 
  AND CREST NEAR 11.8 FEET AROUND  1 AM MONDAY DECEMBER 19. 
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* AT 11.5 FEET...HOUSES AND LOTS ARE FLOODED IN EASTERN PARTS OF 
  WINAMAC NEAR THE STATE ROUTE 14 BRIDGE. SOME EVACUATIONS BECOME 
  NECESSARY. THE CAMPGROUND AND TOWN PARK IN WINAMAC ARE FLOODED.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.3 FEET WHICH OCCURRED 
  ON APR 30 2011.

$$

INC017-085-103-169-183-171547-
/O.EXT.KIWX.FL.W.0130.000000T0000Z-111217T2217Z/
/NMCI3.1.ER.111215T1015Z.111215T1930Z.111216T2217Z.NO/
1048 AM EST FRI DEC 16 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE EEL RIVER AT NORTH MANCHESTER
* UNTIL SATURDAY AFTERNOON.
* AT 10 AM FRIDAY THE STAGE WAS 9.7 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 9.0 FOOT FLOOD STAGE 
  AROUND  5 PM FRIDAY DECEMBER 16.
* AT 10.0 FEET...FLOOD WATERS NEAR LUMBER COMPANY AND TRAILER COURT 
  ON SOUTH MILL STREET.

$$

INC091-141-149-171547-
/O.EXT.KIWX.FL.W.0131.000000T0000Z-111223T0600Z/
/DAVI3.1.ER.111215T1037Z.111216T1200Z.111222T0600Z.NO/
1048 AM EST FRI DEC 16 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL FRIDAY DECEMBER 23.
* AT 10 AM FRIDAY THE STAGE WAS 11.3 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE 
  AROUND  1 AM THURSDAY DECEMBER 22.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.

$$

INC003-033-OHC039-171547-
/O.CON.KIWX.FL.W.0135.000000T0000Z-000000T0000Z/
/NVLI3.1.ER.111216T0430Z.111218T1800Z.000000T0000Z.NO/
1048 AM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE
* UNTIL FURTHER NOTICE.
* AT 10 AM FRIDAY THE STAGE WAS 12.2 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.1 FEET AROUND  7 
  AM MONDAY DECEMBER 19 AND BEGIN FALLING.
* AT 14.0 FEET...SIGNIFICANT FLOODING OCCURS ON DEKALB COUNTY ROAD 42
  ABOUT 3 MILES NORTHEAST OF NEWVILLE. CONSIDERABLE AGRICULTURAL AND 
  LOW LAND FLOODING OCCURS ALONG THE ST. JOSEPH RIVER TO THE 
  CEDARVILLE RESERVOIR. 

$$

OHC039-051-171-171547-
/O.CON.KIWX.FL.W.0134.000000T0000Z-000000T0000Z/
/STRO1.1.ER.111215T1806Z.111218T1800Z.000000T0000Z.NO/
1048 AM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE TIFFIN RIVER NEAR STRYKER
* UNTIL FURTHER NOTICE.
* AT 10 AM FRIDAY THE STAGE WAS 11.9 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.2 FEET AROUND  7 
  PM SUNDAY DECEMBER 18 AND BEGIN FALLING.
* AT 13.0 FEET...FLOOD WATERS BEGIN TO AFFECT SOME FARM BUILDINGS 
  NEAR STRYKER AND FLOOD SOME SECONDARY ROADS.

$$

INC039-113-171547-
/O.EXT.KIWX.FL.W.0138.000000T0000Z-111218T1400Z/
/GSHI3.1.ER.111215T2356Z.111216T1800Z.111217T1400Z.NO/
1048 AM EST FRI DEC 16 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE ELKHART RIVER AT GOSHEN
* UNTIL SUNDAY MORNING.
* AT 10 AM FRIDAY THE STAGE WAS 7.5 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 7.6 FEET AROUND  1 
  PM FRIDAY DECEMBER 16 AND FALL BELOW FLOOD STAGE AROUND  9 AM 
  SATURDAY DECEMBER 17.
* AT 8.0 FEET...SOME RESIDENTIAL AND COMMERCIAL PROPERTIES NEAR SR 
  119 ARE AFFECTED BY HIGH WATER.

$$

INC039-141-MIC021-171547-
/O.EXT.KIWX.FL.W.0136.000000T0000Z-111219T2100Z/
/SBNI3.1.ER.111215T1749Z.111217T0600Z.111218T2100Z.NO/
1048 AM EST FRI DEC 16 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE SAINT JOSEPH RIVER MICHIGAN AT SOUTH BEND
* UNTIL MONDAY AFTERNOON.
* AT 6 AM FRIDAY THE STAGE WAS 6.1 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 5.5 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 6.3 FEET AROUND  1 
  AM SATURDAY DECEMBER 17 AND FALL BELOW FLOOD STAGE AROUND  4 PM 
  SUNDAY DECEMBER 18.
* AT 6.0 FEET...FLOODING IS CONFINED TO MOSTLY PARK LAND AND GOLF 
  COURSES. NORTHSHORE DRIVE...LEEPER PARK AND PETRO GOLF COURSES 
  BEGIN TO FLOOD.

$$
057 
WGUS83 KIWX 170313
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1013 PM EST FRI DEC 16 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  ELKHART RIVER AT GOSHEN AFFECTING ELKHART AND NOBLE COUNTIES
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

INC039-113-170343-
/O.CAN.KIWX.FL.W.0138.000000T0000Z-111218T1400Z/
/GSHI3.1.ER.111215T2356Z.111216T1345Z.111217T0200Z.NO/
1013 PM EST FRI DEC 16 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE ELKHART RIVER AT GOSHEN
* AT 10 PM FRIDAY THE STAGE WAS 6.96 FEET.
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE FRIDAY NIGHT.
* FORECAST...THE RIVER WILL FALL TO NEAR 6.8 FEET AROUND  1 AM 
  SATURDAY DECEMBER 17.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Dec 15, 12:35 PM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Dec 15, 12:35 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1235 PM EST THU DEC 15 2011

.AVIATION...
GUSTY W/NW WINDS AND MVFR DECK WILL PERSIST AT BOTH SITES THIS
AFTERNOON AND EVENING. EXPECT WINDS TO GRADUALLY DIMINISH AND CIGS
TO BECOME VFR LATER TONIGHT.

&&

.SHORT TERM...
TODAY THROUGH FRIDAY NIGHT...A COLD FRONT WAS MOVING RAPIDLY EAST
ACROSS ILLINOIS EARLY THIS MORNING AND WILL CONTINUE TO MOVE EAST
OVER THE FORECAST AREA TODAY. AREAS OF RAIN WERE WELL AHEAD OF THE
FRONT IN AN AREA OF ISENTROPIC LIFT. THE HEAVIEST RAINFALL HAD MOVED
SOUTHEAST OUT OF THE FORECAST AREA. WIDESPREAD TOTAL RAINFALL
AMOUNTS UP TO 3 AM THIS MORNING OF 1.00 TO 1.50 HAVE BEEN REPORTED
FROM NUMEROUS MESONET OBSERVING STATIONS. MANY RIVERS HAVE BEEN
RISING RAPIDLY OVERNIGHT AND SOME RIVER FLOODING IS LIKELY. FOR NOW
HOWEVER...DO NOT EXPECT WIDESPREAD AREAL FLOODING...SO HAVE NOT
ISSUED AN AREAL FLOOD WARNING. ADDITIONAL RAINFALL AMOUNTS SHOULD BE
LESS THAN 0.25 INCH TODAY. OTHERWISE...RAIN SHOULD END TODAY AFTER A
NARROW BAND OF SHOWERS ALONG THE FRONT PASSES. MUCH COLDER AIR WILL
SPREAD INTO THE AREA TONIGHT...BUT CONDITIONS ARE VERY MARGINAL FOR
LAKE EFFECT SNOW WITH DELTA T VALUES OF 10 TO 14 AND A 280
FETCH...SO HAVE JUST LAKE EFFECT FLURRIES TONIGHT AND FRIDAY NIGHT.

&&

.LONG TERM.../SATURDAY THROUGH WEDNESDAY/

SHRTWV EXPECTED TO MOVE SE ACROSS THE GRTLKS ALONG SRN PERIPHERY OF
CIRCULATION ASSOCIATED WITH POLAR VORTEX CENTERED OVER NE CANADA ON
SATURDAY. NAM HAS HAD GOOD RUN-RUN CONTINUITY ON THIS FEATURE
SUGGESTING LOW LEVELS WILL BE MOIST/UNSTABLE ENOUGH FOR SCT LAKE
ENHANCED SNOW SHOWERS AS THE SHRTWV MOVES THROUGH THE AREA.
SUBSIDENCE BEHIND THE SHRTWV SHOULD LOWER INVERSION SATURDAY NIGHT.
LEFT THIS PERIOD DRY... THOUGH SOME POTENTIAL FOR LINGERING FLURRIES
OR LIGHT SNOW SHOWERS INTO THE EVE.

MAIN CONCERN FOR DAYS4-7 (SUN-WED) REMAINS THE TRACK/TIMING OF SWRN
U.S. CUT-OFF LOW AS IT EJECTS NE. LATEST MEDIUM RANGE MODELS IN
BETTER AGREEMENT ON A SLOWER SOLUTION THAN INDICATED PREVIOUSLY WITH
GEM THE OUTLIER FCSTG SYSTEM TO LIFT OUT FASTER AND PHASE WITH
NRN STREAM BY TUE MORNING...WHILE REMAINDER SUGGEST LOW WILL STILL
BE CLOSED OFF OVER THE TX PHDL/WRN OK AT THAT TIME. BASED ON
CONSENSUS OF 00Z MODELS TRENDED POPS DOWN IN THE MON-TUE TIME FRAME.
TIMING/EVOLUTION DIFFERENCES IN MEDIUM RANGE MODELS WRT EJECTING OF
SWRN LOW BECOME RATHER LARGE BY WED...WITH MODEL CONSENSUS
SUGGESTING A SLIGHT CHC MENTION OF PRECIP WARRANTED. THICKNESS/FCST
SOUNDINGS INDICATED CWA WILL BE CLOSE TO RAIN/SNOW LINE AS THIS
SYSTEM MOVES THROUGH SO MAINTAINED RAIN AND/OR SNOW PTYPE IN FCST
EARLY NEXT WEEK. TEMPS SHOULD BE AT OR A BIT ABOVE NORMAL...
ESPECIALLY ON LOWS THROUGH THE LONG RANGE PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 11 PM EST THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...SKIPPER
LONG TERM...JT
AVIATION...JAL
Hazardous weather outlook, Dec 15, 4:58 AM EST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 AM EST THU DEC 15 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-161000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
458 AM EST THU DEC 15 2011 /358 AM CST THU DEC 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

RUN-OFF FROM HEAVY RAINFALL WEDNESDAY AND WEDNESDAY NIGHT WILL
LIKELY CAUSE MINOR FLOODING ON SOME RIVERS IN THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MINOR FLOODING ON SOME RIVERS IN THE AREA MAY PERSIST INTO EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HEAVY RAINFALL AND FLOODING ARE REQUESTED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-161000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
458 AM EST THU DEC 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT THROUGH THIS EVENING. HAZARDOUS
CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST INTO
FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Dec 15, 12:21 PM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1221 PM EST THU DEC 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       5 N MEDARYVILLE 5N      41.16N  86.90W
12/15/2011  M2.42 INCH       PULASKI            IN   CO-OP OBSERVER

            STORM TOTAL. 1.95 INCHES IN LAST 24 HOURS.

&&

BENTLEY
Local storm report, Dec 15, 12:24 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1224 PM EST THU DEC 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       FRANCESVILLE            40.99N  86.88W
12/15/2011  M2.50 INCH       PULASKI            IN   CO-OP OBSERVER

            STORM TOTAL. 1.98 INCHES IN LAST 24 HOURS.

&&

BENTLEY
Local storm report, Dec 15, 12:27 PM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1227 PM EST THU DEC 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       KINGSBURY               41.54N  86.70W
12/15/2011  M2.06 INCH       LA PORTE           IN   CO-OP OBSERVER

            STORM TOTAL. 1.70 INCHES IN LAST 24 HOURS.

&&

BENTLEY
Local storm report, Dec 15, 12:29 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1229 PM EST THU DEC 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       ROCHESTER               41.07N  86.21W
12/15/2011  M2.31 INCH       FULTON             IN   CO-OP OBSERVER

            STORM TOTAL. 1.70 INCHES IN LAST 24 HOURS.

&&

BENTLEY
Local storm report, Dec 15, 12:31 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1231 PM EST THU DEC 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       PLYMOUTH                41.34N  86.34W
12/15/2011  M2.12 INCH       MARSHALL           IN   CO-OP OBSERVER

            STORM TOTAL. 1.76 INCHES IN LAST 24 HOURS.

&&

BENTLEY
Local storm report, Dec 15, 12:39 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1239 PM EST THU DEC 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HEAVY RAIN       3 WNW BUFFALO           40.90N  86.80W
12/15/2011  M3.09 INCH       WHITE              IN   TRAINED SPOTTER

            STORM TOTAL.

&&

BENTLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 9:43 PM ESTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke8 days
Dec 15, 2:32 AM ESTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley44 hr
Dec 15, 5:03 AM ESTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke5 days
Dec 15, 5:55 AM ESTRiver Flood WarningIWXCass, Miami, Wabash15 hr
Dec 15, 6:51 AM ESTRiver Flood WarningIWXAllen, Huntington, Wabash15 hr
Dec 15, 7:42 AM ESTRiver Flood WatchIWXCarroll, White32 hr
Dec 15, 11:16 AM ESTRiver Flood WarningIWXAllen, DeKalb5 days
Dec 15, 11:16 AM ESTRiver Flood WarningIWXElkhart, Saint Joseph3 days
Dec 15, 11:41 AM ESTRiver Flood WarningIWXCarroll, Pulaski, White6 days

Nearby

River Flood Warnings in Indiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.